Jump to content

moonboots: mirtazapine / Remeron reduction from 7.5mg to 3.75mg


moonboots

Recommended Posts

Hi all, first post on here... trying to balance providing enough detail without writing an essay.

 

I asked for mirtazapine in July to help with sleep (I've been dealing with lots of prolonged, chronic stress in my life and it looks like I’ll soon be relocating for a new job after 2 years of unemployment).

 

I took 15mg for a few weeks, but it was too much chemically (I already take 50mg quetiapine at night), so I dropped to 7.5mg Mirt, however, it's been affecting my memory (both meds target histamine receptors at low doses). I dropped to a 1/4 tablet a week last Monday and felt more energy, more emotionally in touch, improved sexual function but also very adrenalized.

 

To complicate things further, I have strong anxiety around concussions/head trauma after experiencing post-concussion syndrome in 2015 and last Saturday, my headphones were playing up - I thoughtlessly gave them a quick slap while they were on my head. My anxiety exploded as I am very nervous about bumping/banging my head.

 

I've felt worse this week -  the main symptoms I've had have been irritability, anger and adrenaline rushes - these have much reduced.

 

Wednesday was hell as I had dental work. I have fear of dentists anyway, but my cortisol was through the roof that afternoon. I remember hating humanity when my mouth was full of needles/dentist's drills - I've never experienced such as strong reaction in that situation before. Neuro-emotions?

 

I'm now mainly mentally tired, feeling a bit depersonalised/detached with intermittent mild headache. Part of me is saying I'm experiencing brain-injury after effects of slapping my headphones, while the rational part is aware I started feeling very anxious/adrenalized before last weekend.

 

I'm fairly sure this is all due to the 50% jump down from 7.5mg to 3.75, however, today I found myself stuttering when talking to a stranger, which did my brain injury fears no favour.

 

Given that I've got a big move and new job coming up in 5-6 weeks - I don't have the luxury of time to ride out these symptoms and certainly don't want to attempt that feeling like I am now. The logical thing to do would be to re-instate 7.5mg and maybe try again in a few months at a much slower taper...

It's just that 7.5mg Mirt + 50mg Quetiapine was turning me into a chemically-induced idiot with the memory of an 80 year-old, which is not a good look when starting a job that requires brain power.

Any advice on what I've experienced and the best next steps?

Link to comment
  • ChessieCat changed the title to moonboots: mirtazapine / Remeron reduction from 7.5mg to 3.75mg
  • Moderator

Welcome to SA, moonboots.

 

I have a few questions before we can advise you:

 

1.  When did you drop from 7.5mg to 3.75mg Mirt?

 

2.  You wrote that you dropped to 1/4 tablet Mirt last Monday.  Are you taking it only once a week or every day?  How much is 1/4 tablet in mg?

 

3. Are you taking 50mg Quetiapine at night?

 

What is your daily symptom pattern now? Do you feel better or worse in the hours after you take your drugs.   Please keep daily notes on paper about your symptoms, when you take your drugs, and their dosages. Use a simple list format with time of day on the left and notation (symptom, drug and dosage) on the right.  Post this here covering 24-hour period sfor several days.  This will enable us to better help you.
 
This is an example:

 

6 a.m. Woke with anxiety
8 a.m. Took 2.5mg Lexapro
10 a.m. Stomach is upset
10:30 a.m. Ate breakfast
11:35 a.m. Got a headache, lasted one hour
12:35 p.m. Ate lunch
4 p.m. Feel a bit better
5 p.m. Took 2.5mg Lexapro
6 p.m. Ate dinner
9:20 p.m. Headache
10:00 p.m. Took 50mg Seroquel
10:20 p.m. Feeling dizzy
10:30 p.m. Fell asleep
2:30 a.m. Woke, took 3mg Ambien (NOT "took 1/2 tablet Ambien")
2:45 a.m. Fell asleep
4:30 a.m. Woke but got back to sleep
 
We would not recommend updosing from 3.75mg back up to 7.5mg.  This could be too much and could overwhelm your system.  Our recommendation would be much smaller.  Once you've answered my questions and posted your symptom pattern for several days we can advise you on a dosage to updose.
 
This is your Introduction topic, when you can post your symptom pattern, answer my questions and ask questions of your own.  We're glad you found your way here.


 

 

Edited by Gridley

Gridley Introduction

 

Lexapro 20 mg since 2004.  Begin Brassmonkey Slide Taper Jan. 2017.   

End 2017 year 1 of taper at 9.25mg 

End 2018 year 2 of taper at 4.1mg

End 2019 year 3 of taper at 1.0mg  

Oct. 30, 2020  Jump to zero from 0.025mg.  Current dose: 0.000mg

3 year, 10 month taper is 100% complete.

 

Ativan 1 mg to 1.875mg 1986-2020, two CT's and reinstatements

Nov. 2020, 7-week Ativan-Valium crossover to 18.75mg Valium

Feb. 2021, begin 10%/4 week taper.   

March 22, 2022: hold at 4.8mg and shift to Imipramine taper

Aug. 5, 2022: shift to Valium taper.  

Current dose as of Aug. 5, 2022: 4.3mg

Taper is 77% complete.

 

Imipramine 75 mg daily since 1986.  Jan-Sept 2016 tapered to 16mg.  

Held until Aug 2021, tapered for 4 weeks to 14.4mg

March 22, 2022: Begin 10%/4 week taper.  Current dose as of Aug. 5: 9.5mg 

Aug. 5, 2022: hold at 9.5 and shift to Valium taper

Taper is 87% complete.  

  

Supplements: omega-3, vitamins C, E and D3, magnesium glycinate, probiotic, zinc, melatonin .3mg


I am not a medical professional and this is not medical advice but simply information based on my own experience, as well as other members who have survived these drugs.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy